Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 1, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Mar 14, 2024, 6:46 PM CDT for Collin County, Denton County, Texas. It was in force for 29 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2024, 6:46 PM CDT (23:46 UTC)
- Expired
- Mar 14, 2024, 7:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.75 in
Counties Collin County, TX, Denton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 78 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 6:50 PM CDT | HAIL 1.75 | 2 Wnw Frisco, TX | |
| Mar 14, 6:50 PM CDT | HAIL 2.5 | 3 Ne Hackberry, TX | Delayed report: tennis ball hail at El Dorado Parkway and FM 423 in Frisco. |
| Mar 14, 6:55 PM CDT | HAIL 1.25 | Little Elm, TX | |
| Mar 14, 7:00 PM CDT | HAIL 2 | 3 Ne Hackberry, TX | |
| Mar 14, 7:03 PM CDT | TORNADO | 3 N Frisco, TX | Social media video of tornado near UNT-Frisco. |
| Mar 14, 7:10 PM CDT | TSTM WND DMG | Prosper, TX | Report from social media: portion of sheet-metal roof removed from strip mall and blown into the road (N. Preston Rd. and Hickory Creek Dr.). |
| Mar 14, 7:21 PM CDT | HAIL 1.75 | 4 Ne Prosper, TX | Report from mPING: Golf Ball (1.75 in.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 5:08 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.8 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2430 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 10.4
The text
As transmitted.
493
WFUS54 KFWD 142346
TORFWD
TXC085-121-150015-
/O.NEW.KFWD.TO.W.0001.240314T2346Z-240315T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
646 PM CDT Thu Mar 14 2024
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
East central Denton County in north central Texas...
West central Collin County in north central Texas...
* Until 715 PM CDT.
* At 645 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Hackberry, or near Lake Lewisville, moving
northeast at 30 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Frisco, Little Elm, and Prosper around 650 PM CDT.
McKinney around 655 PM CDT.
Celina around 700 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Lewisville Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3310 9696 3313 9697 3321 9693 3332 9675
3314 9664
TIME...MOT...LOC 2345Z 234DEG 24KT 3315 9690
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
$$
Stalley2 follow-up statements
923
WWUS54 KFWD 150003
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
703 PM CDT Thu Mar 14 2024
TXC121-150013-
/O.CAN.KFWD.TO.W.0001.000000T0000Z-240315T0015Z/
Denton TX-
703 PM CDT Thu Mar 14 2024
...THE TORNADO WARNING FOR EAST CENTRAL DENTON COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Texas.
&&
LAT...LON 3314 9664 3312 9684 3327 9684 3332 9675
TIME...MOT...LOC 0003Z 242DEG 23KT 3322 9678
$$
TXC085-150015-
/O.CON.KFWD.TO.W.0001.000000T0000Z-240315T0015Z/
Collin TX-
703 PM CDT Thu Mar 14 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR WEST
CENTRAL COLLIN COUNTY...
At 703 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Prosper, or near Frisco, moving northeast at 25 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
McKinney, Prosper, and Celina around 710 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
&&
LAT...LON 3314 9664 3312 9684 3327 9684 3332 9675
TIME...MOT...LOC 0003Z 242DEG 23KT 3322 9678
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Stalley631 WWUS54 KFWD 150013 SVSFWD Severe Weather Statement National Weather Service Fort Worth TX 713 PM CDT Thu Mar 14 2024 TXC085-150022- /O.EXP.KFWD.TO.W.0001.000000T0000Z-240315T0015Z/ Collin TX- 713 PM CDT Thu Mar 14 2024 ...THE TORNADO WARNING FOR WEST CENTRAL COLLIN COUNTY WILL EXPIRE AT 715 PM CDT... The rotation associated with the storm that prompted the Tornado Warning has weakened, and no longer appears capable of producing a tornado. Therefore the Tornado Warning will be allowed to expire. However large hail and strong wind gusts winds are still possible with this thunderstorm. A Severe Thunderstorm Warning remains in effect for Northern Collin County. A Severe Thunderstorm Watch remains in effect until midnight CDT for north central Texas. && LAT...LON 3314 9664 3312 9684 3327 9684 3332 9675 TIME...MOT...LOC 0012Z 234DEG 24KT 3325 9673 $$ Stalley
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Mar 14, 3:40 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Mar 14, 3:40 PM CDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 340 PM CDT Thu Mar 14 2024 ...New Long Term... .SHORT TERM... /Issued 137 PM CDT Thu Mar 14 2024/ Today through Friday Afternoon/ As of this writing, showers and storms have formed along a dryline just west of our Big Country counties. convection will remain possible in the northwest as the dryline continues to move eastward. Large hail and damaging winds remain the main threats. Uncertainty remains on whether or not early afternoon storms will fire up out near the dryline when it reaches closer as it moves further into the region, as continued mesoscale lift will be needed to completely erode the 850mb warm nose. Though continuing to scatter, any lingering clouds atop our western counties will play a factor in daytime heating and destabilization. Current ACARS soundings show that the cap over DFW is still there, but has significantly eroded since the 12Z RAOB. This conditionality will keep rain chances closer to the I-35 low, as most guidance does not have storms forming until late afternoon. As such, will continue to advertise a low isolated chance for storms. If a parcel of air were able to overcome the cap and produce a storm, large hail and damaging winds are the main threats. The main show for today will likely take place late this afternoon into this evening. As of current guidance, most CAMs are favoring a later bloom of convection near the I-35 corridor around 5-6 PM this evening. The locations that have the best chance to observe severe weather are generally near and east of a Gainesville-Waco-Athens curve, where HREF guidance shows the majority of members initializing convection. Forecast soundings indicate a free- convecting atmosphere with abundant CAPE, deep layer shear, and steep mid-level lapse rates between 8-9 degrees. This environment will promote severe storms capable of primarily large hail and damaging wind gusts. A tertiary tornado threat will be present and cannot be discounted, especially in the northeast (near/east I-35, north I-20), where SPC currently has a 5-10% risk. Over the afternoon and evening, storms will move northeast. Meanwhile well to our north, a shortwave disturbance will move to the northeast, sending its attendant cold front southward through the Central Plains. Currently, the front is draped across Southern Colorado and Kansas, and will continue to slowly move towards the Red River today. The front will eventually reach the Red River around 11PM-12AM, becoming a mesoscale focus for additional shower and storms tonight. Best chances for precipitation will be in the East/northeast overnight into Friday morning, with large hail and damaging winds the main threats and a tertiary tornado threat. A shortwave disturbance will transit around the quasi-stationary cut-off low over the Desert Southwest, increasing isentropic ascent overtop the post-frontal airmass and allowing for morning SW-NE moving clusters. The front will end up slowing as it moves across Central Texas, eventually stalling just south of our CWA border by Friday afternoon. This boundary will become a focus for afternoon storm development across Central and South Texas. There is a severe threat with the afternoon activity, but the location heavily depends on the location of the front. Nonetheless, hail and damaging winds will be the main threats. Prater && .LONG TERM... /NEW/ /This Weekend Through Next Week/ An upstream cut-off low over the Desert Southwest will maintain unsettled weather until its eventual ejection through the Southern Plains late next week. While the bulk of the rainfall will be through this weekend, unseasonably cloudy conditions and periodic rain chances will persist next week. After a series of sunny and pleasant weekends, the final weekend of astronomical winter won't be the best for outdoor activities. Saturday will be quite wet as overrunning moisture feeds a passing disturbance. Widespread showers and embedded storms will spread southwest to northeast across the region during the daylight hours and into Saturday evening. Adequate cell motion will limit residence time, but positive precipitable water anomalies will enhance precipitation efficiency. Rainfall totals Saturday are not expected to be extraordinary, but following previous rounds of heavy rainfall on Thursday and Friday, some flooding issues could arise. A reinforcing front will arrive on Sunday, providing yet another chance for showers and storms. The dry advection will invade from the northeast, keeping the better rain chances from the Big Country into Central Texas. A lone rain-free day will follow on Monday during which the sun should re-emerge. Rain chances will steadily increase thereafter, culminating on Thursday when the decaying trough upstream finally ejects, tracking directly overhead. 25 && .AVIATION... /Issued 137 PM CDT Thu Mar 14 2024/ /18Z TAFs/ Clouds will continue to scatter out over the afternoon hours at all TAF sites. DAL and GKY remain MVFR and will scatter out in the next hour or so, while ACT will remain a bit more entrenched. Scattered showers and storms will be on and off in the vicinity of the TAF sites over the next 24-30 hours, with the best chances for on-station impacts generally between 01-05Z for D10. Expect poor conditions and increased winds and gusts if a storm goes over the airport. A front will move through and provide additional rain chances late tonight. The front will shift winds to the north at D10 around 06Z and ACT around 08Z. MVFR cigs will return to ACT around 05Z and possibly DFW around 09Z in the early morning hours along with additional VCTS. While the cigs will be temporary at D10, MVFR will stick around through the end of the period for ACT. Prater && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 58 68 52 67 55 / 80 50 20 50 40 Waco 62 70 56 66 58 / 70 80 30 60 50 Paris 57 67 50 68 53 / 90 20 10 20 30 Denton 54 66 48 66 51 / 70 40 10 50 30 McKinney 56 67 50 67 53 / 80 40 20 40 40 Dallas 59 68 53 67 56 / 80 50 20 50 40 Terrell 59 68 53 67 55 / 80 50 20 40 50 Corsicana 64 72 57 69 59 / 80 70 30 50 60 Temple 63 73 55 67 57 / 70 80 30 70 60 Mineral Wells 54 68 49 64 51 / 50 60 20 60 30 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 14, 12:43 PM CDT, 6 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 1243 PM CDT Thu Mar 14 2024 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1243 PM CDT Thu Mar 14 2024 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Scattered to numerous showers and thunderstorms, some strong to severe, are expected this afternoon and evening. Large hail and damaging wind gusts are the primary threats, but isolated tornadoes cannot be ruled out. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Multiple rounds of showers and thunderstorms expected Friday through the upcoming weekend. A few strong or severe thunderstorms will be possible Friday afternoon across Central Texas. These storms will be capable of producing large hail and gusty downburst winds. Multiple rounds of heavy rain, especially those that occur in areas that saw considerable rainfall in recent days, could also reaggravate flooding issues. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Mar 14, 6:25 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
625 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM Hail 1 N Argyle 33.12N 97.18W
03/14/2024 M2.50 inch Denton TX Trained Spotter
&&
MBLocal storm report, Mar 14, 6:29 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
629 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM Hail Highland Village 33.09N 97.06W
03/14/2024 M2.00 inch Denton TX Amateur Radio
&&
MBLocal storm report, Mar 14, 6:31 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
631 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM Hail 1 E Copper Canyon 33.10N 97.08W
03/14/2024 E1.50 inch Denton TX Public
Report from mPING: Ping Pong Ball (1.50
in.).
&&Local storm report, Mar 14, 6:33 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
633 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Hail 1 S Corinth 33.12N 97.06W
03/14/2024 M2.00 inch Denton TX Amateur Radio
2 inch diameter hail in Hickory Creek.
&&
MBLocal storm report, Mar 14, 6:35 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
635 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM Hail 1 SE Lake Dallas 33.12N 97.02W
03/14/2024 M1.50 inch Denton TX Amateur Radio
&&
MBLocal storm report, Mar 14, 6:39 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
639 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM Hail 1 E Double Oak 33.06N 97.09W
03/14/2024 E2.00 inch Denton TX Broadcast Media
&&
MBThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 12:48 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 37 min |
| Mar 14, 5:34 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant | 56 min |
| Mar 14, 6:12 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 63 min |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.